MAUDE Adverse Event Report: SOFIA FLOW PLUS 6F; PERCUTANEOUS CATHETER

SOFIA FLOW PLUS 6F; PERCUTANEOUS CATHETER
Model Number DA6131ST
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation found the device with a crushed/flattened distal end with broken coils protruding through the jacket 2-11cm from the distal tip and 15-27cm from the distal tip, which are consistent with the customer provided images.Furthermore, kinks were found 14.2cm from the strain relief and 16.1cm from the strain relief.This type of failure is usually seen when the catheter is withdrawn under vacuum through an rhv which is not fully opened.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
It was reported that a male patient with a left m1 thromboembolic occlusion was treated by endovascularly.An 8f guide catheter was placed in the moderately elongated left cervical ica that had shown atherosclerotic wall changes on the initial ct.The proximal surface of the clot was easily reached with the sofia direct aspiration, however was not sufficient.The clot could be passed with a microcatheter, wire and stent retriever.Standard retrieval under continuous aspiration on the sofia dislodged the clot, however, it was not possible to fully retrieve the stent into the sofia.During the attempts to retrieve, intense axial load was transmitted to the sofia resulting in resistance during advancement and retraction attempts and the device becoming damaged.The solution was that the thrombx was dismantled, its introduction wire cut outside the patient, the proximal basket and all catheters were removed.The introducer wire was then used to deliver a new microcatheter and a different intermediate catheter which allow to retrieve the distal basket together with the clot, resulting in a tici 3 recanalization.The cervical ica showed a dissection in a location that was exposed to the damaged sofia making it possible, but not certain that the dissection was induced by the broken braiding of the sofia.The dissection was successfully stented with an acandis acero stent.The patient was reported to be fine.

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
PERCUTANEOUS CATHETER
MDR Report Key12104381
Report Number2032493-2021-00268
Device Sequence Number4199377
Product Code DQO
UDI-Device Identifier00812636020846
UDI-Public(01)00812636020846(11)200526(17)230430(10)2005265A9
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDA6131ST
Device Catalogue NumberDA6131ST
Device Lot Number2005265A9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date07/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;